MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION EVOLUT FX VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV

MEDTRONIC HEART VALVES DIVISION EVOLUT FX VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Model Number EVOLUTFX-23
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This regulatory report is being submitted due to retrospective review through capa 624392.Product analysis: upon receipt of the suspect complaint device at medtronic¿s quality laboratory, visual analysis showed the device was received via fedex in its original product packaging.The valve in its original jar fully submerged in clear unknown solution.The valve was discolored showing evidence of blood contact.All leaflets were flexible and intact.Creases were found on all leaflets.: as received, all leaflets appeared partially closed with a large gap between the free margins.Remnant, bloody coagulated tissue noted on top of commissure 3-1.All commissures were intact.The valve was placed in a cold saline bath to perform loading simulation per appropriate instructions for use (ifu).Upon loading, both frame paddles appeared seated within the paddle attachment pockets.The capsule was advanced covering the frame paddles and outflow crown struts.The capsule was advanced until the capsule guide tube covered the commissure pad of the valve.The inflow cone was advanced to crimp the inflow portion of the valve.The capsule was fully advanced over the valve to complete the loading simulation; no visual or tactile anomalies were noted.The valve was then deployed in a warm saline bath to perform deployment simulation.The deployment knob was rotated to expose the valve at the inflow; no anomalies were observed.The valve continued to be deployed up to the point of no recapture; no anomalies were observed.The valve was fully deployed; no anomalies were noted during the complete deployment of the valve.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that during the implant of this transcatheter bioprosthetic valve, the valve was constrained at 80% release.The valve and delivery catheter system (dcs) were removed, and a pre-implant balloon aortic valvuloplasty (bav) was performed.The valve and dcs were replaced to complete the procedure.No adverse patient effects were reported.

Brand Name
EVOLUT FX VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21114127
Report Number2025587-2025-00225
Device Sequence Number21022800
Product Code NPT
UDI-Device Identifier00763000370688
UDI-Public00763000370688
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2025
Device Model NumberEVOLUTFX-23
Device Catalogue NumberEVOLUTFX-23
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2023
Initial Report FDA Received Date01/09/2025
Date Device Manufactured06/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age89 YR
Patient SexMale